Alert archive / Georgia / Flood Watches in 2025

Flood Watch 5, NWS Atlanta, GA

August 3, 202596 counties in Georgia

NWS Atlanta, GA issued this flood watch at Aug 3, 2025, 8:09 AM EDT for 96 counties in Georgia. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Aug 3, 2025, 8:09 AM EDT (12:09 UTC)
Expired
Aug 6, 2025, 9:04 AM EDT
In force
3 days
Issued by
NWS Atlanta, GA
Flood severity
None
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Aug 3, 6:51 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 3, 6:51 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
651 AM EDT Sun Aug 3 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 334 AM EDT Sun Aug 3 2025

Current radar loop shows scattered showers across north and
central GA. We are still mainly under the influence of the wedge
of high pressure that continues to build SW down the eastern
seaboard. This wedge is keeping things very stable across the CWA
as we have not seen much in the way of thunder this morning. It
appears this wedge has built in fairly deep into the state as we
are seeing east winds as far south as Albany (ABY) in SW GA. This
wedge is expected to dominate the weather pattern into the long
term forecast periods keeping north and central GA in a
moist/stable environment. Outside of the wedge a stationary front
has set up across south GA and is acting as a catalyst pumping
moisture in across the region. This moisture is almost tropical
like as PWs stay in the 1.5" to 2.5" range through the short term.
Current QPF amounts are 1-2 inches Today, Monday, and again Tue.
This would give us a 3 day total of 2-4 inches with isolated
higher amounts. This would also put the higher amounts across
central GA being in closer proximity to the stationary frontal
boundary. WPC has placed the majority of our CWA under a Marginal
risk of flooding with our last row of counties in a slight risk.
We are under another Marginal Risk for the entire state Monday.
Temps will continue to fall with highs Today and Monday mainly in
the 60s and 70s with some lower 80s across our southern CWA.

01

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 334 AM EDT Sun Aug 3 2025

Key Messages:

 - Wet and unsettled weather with daily showers and storms this
week, likely leading to flooding issues.

 - Cooler than normal temperatures during the upcoming week,
returning to around normal by the weekend.

The primary concern throughout the long term period will be
flooding, as multiple days of rainfall result in saturated soils
and rising rivers, creeks, and streams. This is being driven by
the combination of mid-level troughing over the Southeast US,
surface high pressure over the Mid-Atlantic, and a frontal
boundary stalled over southern GA. The resulting setup is
persistent northeast/easterly surface flow with a wedge of cooler
air, while warm and moist air is riding overtop of the wedge
within low to mid-level south-southwest flow. PWAT values through
mid week will generally be around 2-2.2", with forcing from the
frontal boundary and mid-level trough supporting widespread
showers and thunderstorms each day. The days with highest
coverage, and therefore highest flooding threat, look to be
Tuesday and Wednesday as a stout mid-level shortwave within the
broad troughing drops into the Lower Mississippi Valley. During
this period, both flash flooding and river flooding will be a
concern, especially given the wet conditions leading up to it. On
Thursday and Friday, the trough axis looks to gradually shift
east over the state, resulting in a drier airmass moving in with
shower and thunderstorm chances returning to around normal for
this time of year. Overall, temperatures across the area will be
much cooler than normal through mid-week due to the combination
of the wedge, cloud cover, and rainfall. Temperatures start to
trend warmer, back to near normal, from late week into next
weekend.

Culver

&&

.AVIATION...
(12Z TAFS)
Issued at 644 AM EDT Sun Aug 3 2025

Scattered showers across the area so could see some precip over
the next few hours at the ATL/AHN area TAF sites. Mainly just
some light rain but expecting these showers to continue moving
northward. Will see more precip this afternoon more numerous across
the CSG/MCN areas. Ceilings will stay on the MVFR to IFR range
through the period with east winds in the 6-12kt range. VSBYS will
be mainly in the VFR range but will see some MVFR VSBYs in and
around showers.

//ATL Confidence...12Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  64  74  63 /  70  30  50  60
Atlanta         74  65  73  66 /  60  30  50  70
Blairsville     71  59  73  60 /  70  30  30  60
Cartersville    76  65  76  65 /  60  20  40  60
Columbus        81  68  78  69 /  70  60  80  70
Gainesville     74  64  73  65 /  60  30  40  60
Macon           76  67  77  67 /  70  50  80  70
Rome            77  65  78  65 /  60  20  30  50
Peachtree City  74  64  73  64 /  60  40  60  70
Vidalia         79  69  80  69 /  80  60  80  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....Culver
AVIATION...01
Hazardous weather outlook, Aug 3, 5:49 AM EDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
549 AM EDT Sun Aug 3 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
549 AM EDT Sun Aug 3 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers will bring locally heavy rainfall to
portions of the area through Tonight. Rainfall amounts of 1-3
inches with locally higher amounts could lead to localized flash
flooding through Monday morning. We could also see some
thunderstorms across portions of central GA but not expecting any
severe storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Isolated to scattered showers and thunderstorms are expected,
especially during the afternoon and evening hours, through most of
the week. Persistent rainfall over the next few day could pose a
flooding threat, particularly across central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
flooding or severe weather to the NWS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:38 PM EDTSpecial Weather StatementFFCWhitfield37 min
Aug 2, 8:52 PM EDTFlash Flood WarningFFCMurray, Whitfield4 hr
Aug 2, 9:38 PM EDTFlash Flood WarningFFCChattooga, Floyd3 hr
Aug 2, 10:47 PM EDTSpecial Weather StatementFFCPolk28 min
Aug 2, 11:07 PM EDTFlash Flood WarningFFCFloyd, Polk98 min
Aug 3, 7:48 AM EDTRiver Flood WarningFFCWhitfield12 hr
Aug 3, 8:14 AM EDTFlash Flood WarningFFCNewton, Rockdale, Walton5 hr
Aug 3, 9:27 AM EDTRiver Flood WarningFFCGwinnett7 hr

Nearby

Flood Watches in Georgia, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.